Format

Send to

Choose Destination
Proc (Bayl Univ Med Cent). 2015 Oct;28(4):466-8.

A triad of linezolid toxicity: hypoglycemia, lactic acidosis, and acute pancreatitis.

Author information

1
Department of Medicine (Johnson, Vaduganathan), Department of Pharmacy (Phillips), and Department of Pulmonary and Critical Care Medicine (O'Donnell), Massachusetts General Hospital, Boston, Massachusetts.

Abstract

We present a case of suspected linezolid toxicity in a 34-year-old man with sickle cell disease and line-related vancomycin-resistant enterococcal bacteremia and tricuspid valve endocarditis. The patient developed sudden-onset hypoglycemia, lactic acidosis, and acute pancreatitis 11 days after initiation of linezolid. All adverse effects quickly resolved with drug cessation. The pathophysiology underlying this triad of linezolid toxicity is unclear, but may be related to mitochondrial dysfunction.

PMID:
26424943
PMCID:
PMC4569226

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center